replacement for proclorperazine - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 07-15-2010
doctorF's Avatar
USMLE Forums Guru
 
Steps History: Not yet
Posts: 316
Threads: 68
Thanked 402 Times in 109 Posts
Reputation: 422
Drug replacement for proclorperazine

A patient who has been treated with prochlorperazine for nausea develops repetitive, involuntary, purposeless movements of her lips and face. Which medication may improve her symptoms?
A. Neosynephrine
B. Haloperidol
C. Thioridazine
D. Amantadine
E. None of the above
__________________
Why does Good luck often carries more weightage than hard work in successes???
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message
The above post was thanked by:
dr-ahmed (07-15-2010)



  #2  
Old 07-15-2010
USMLE Forums Veteran
 
Steps History: 1 + CS
Posts: 209
Threads: 34
Thanked 92 Times in 30 Posts
Reputation: 122
Default

its tardive dyskinesia not haloperidol not thioridazone for sure as they cause TD

not sure about A

can u tell the answer
Reply With Quote Quick reply to this message
  #3  
Old 07-15-2010
Seetal's Avatar
USMLE Forums Master
 
Steps History: Step 1 Only
Posts: 919
Threads: 134
Thanked 1,301 Times in 364 Posts
Reputation: 1324
Send a message via MSN to Seetal
Default

can i say none of the above pls?

if typical antipsychotics cause negative side effects, then we should switch to atypical (Clozapine, Olanzepine n Risperidone)
Reply With Quote Quick reply to this message
  #4  
Old 07-15-2010
USMLE Forums Veteran
 
Steps History: 1 + CS
Posts: 209
Threads: 34
Thanked 92 Times in 30 Posts
Reputation: 122
Default

@ sheetal yeaa i thought the same but not sure

waiting for the answer
Reply With Quote Quick reply to this message
  #5  
Old 07-15-2010
doctorF's Avatar
USMLE Forums Guru
 
Steps History: Not yet
Posts: 316
Threads: 68
Thanked 402 Times in 109 Posts
Reputation: 422
Default

The correct answer is D.

This patient has tardive dyskinesia, an extrapyramidal disorder, likely as a result of the prochlorperazine. Extrapyramidal symptoms can be difficult to treat; possible therapies include decreasing the dose of the offending medication, switching to another medication, starting beta blockers, or prescribing anti-Parkinsonism drugs. Amantadine, while primarily developed for treatment of influenza, also increases the release of dopamine and is therefore a treatment for Parkinsonism and extrapyramidal symptoms. Because the prochlorperazine was prescribed for nausea, prescribing thioridazine and haloperidol, neither of which have anti-nausea effects, is not appropriate.
__________________
Why does Good luck often carries more weightage than hard work in successes???
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message
  #6  
Old 07-16-2010
USMLE Forums Veteran
 
Steps History: 1 + CS
Posts: 209
Threads: 34
Thanked 92 Times in 30 Posts
Reputation: 122
Default

Tardive dyskinesia is characterized by repetitive, involuntary, purposeless movements, such as grimacing, tongue protrusion, lip smacking, puckering and pursing of the lips, and rapid eye blinking

akathesia---- is a syndrome characterized by unpleasant sensations of "inner" restlessness that manifests itself with an inability to sit still or remain motionless
Reply With Quote Quick reply to this message
  #7  
Old 07-16-2010
doctorF's Avatar
USMLE Forums Guru
 
Steps History: Not yet
Posts: 316
Threads: 68
Thanked 402 Times in 109 Posts
Reputation: 422
Default

Quote:
Originally Posted by ecgram View Post
Tardive dyskinesia is characterized by repetitive, involuntary, purposeless movements, such as grimacing, tongue protrusion, lip smacking, puckering and pursing of the lips, and rapid eye blinking

akathesia---- is a syndrome characterized by unpleasant sensations of "inner" restlessness that manifests itself with an inability to sit still or remain motionless
thanks for pointing the mistake ecgram... i was sleepy and donno wat had in my mind that i typed akathesia instead of tardive dyskinesia or tic doulerax... i have corrected it
__________________
Why does Good luck often carries more weightage than hard work in successes???
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message



Reply

Tags
Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Pituitary Failure Hormonal Replacement lee-usmle USMLE Step 1 Bits & Pieces 0 09-28-2009 04:14 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)